MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66021496
Medical Device Problem Codes Arcing (2583); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during wound therapy, a head of the charger of a renasys go was observed to be stuck inside.The customer stated it looked "like a toilet paper roll" and that she noticed when she saw a spark.It is unknown if/how therapy was completed.No further information is available.
 
Additional Manufacturer Narrative
H3, h6.The device was returned for evaluation confirming the reported event.A visual and functional evaluation was performed the plastic guide was observed to be broken, the device was observed to spark, when plugged in and power applied.A causal affect of this defect was the device could not be charged.A documentation review was performed.Historical review has revealed previous cases of a similar nature, there are no open nor closed escalation actions within the scope of this event type.Risk management files adequately mitigate the event, no updates are required.The manufacturing records reveal no contributory factors, the records detail this device met the finished product specification prior to release into distribution.The probable cause for the sparking observed is that the dc inlet port had become worn form use rendering the component defective.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends.
 
Event or Problem Description
It was reported that, during wound therapy, a head of the charger of a renasys go was observed to be stuck inside.The customer stated it looked "like a toilet paper roll" and that she noticed when she saw a spark.It is unknown if/how therapy was completed.No further information is available.Upon product evaluation, it was determined that the dc inlet port (the part observed to be stuck inside) has become worn from use and caused the arcing/spark.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14980292
Report Number8043484-2022-00179
Device Sequence Number12220218
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public05000223491000
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66021496
Device Catalogue Number66021496
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale